MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2-6-3D
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil (model: qc-2-6-3d lot: a261070) was returned for analysis within the introducer sheath.The axium coil was found to be inverted within the introducer sheath with the wavelock at the distal end.Blood was present within the introducer sheath.The axium pushwire was found to be broken at ~73.0cm from proximal end, and retained by release wire.The axium implant coil was found to be damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.The axium coil was not able to be pushed out from within the introducer sheath due to resistance.The axium implant coil tip od (outer diameter) was found to be 0.0110¿ which is within specifications (specifications: 0.0112¿ +0.001¿ / -0.002¿).The id (inner diameter) of the introducer sheath was found to be 0.0190" (0.4826mm), which is within specifications (specifications: 0.47mm +0.03/ -0.00).No other anomalies were observed.Based on the device analysis, and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.However, the customer¿s report of ¿coil stretch¿ could not be confirmed.As there were no issues reported deploying the axium coil prior to use, it is possible that the implant coil became damaged during preparation, or due to improper hubbing technique (over tightening of the rhv) subsequently becoming stuck during deployment.However, as there was an appearance of blood within the introducer sheath under tightening of the rhv can lead to blood back flow, and to difficulty during delivery subsequently damaging the implant coil.Regarding the damage to the axium pushwire, as the issue was not reported by the customer, it is possible the damage occurred during return to medtronic for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the coiling treatment of unruptured, saccular, right internal carotid artery aneurysm, this coil stuck inside the introducer sheath.It was reported that during introduction of the spring, there was a roughness in the sheath (application introducer) of the spring making the spring out of the way.There was no decoupling of the spiral from the tip of the implant introducer.Preventing the continuity of the procedure.The patient¿s blood flow was normal.No patient injury was reported.The coil was hydrated per the ifu.Different sizes of coils were used and patient treated.Coil was removed for evaluation, and was found to be stretched in its proximal third.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10604253
Report Number2029214-2020-00956
Device Sequence Number372707
Product Code KRD
UDI-Device Identifier00847536017436
UDI-Public00847536017436
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/14/2019
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot NumberA261070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR